MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® EPIDURAL MINIPACKS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® EPIDURAL MINIPACKS; ANESTHESIA CONDUCTION KIT
Catalog Number A4100-17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of a catheter remained in the patient upon removal of the smiths medical portex® epidural.The patient had complaints of continued pain and "proper technique of tip removal was done." the event was considered resolved.No further adverse patient effects were reported.

Brand Name
PORTEX® EPIDURAL MINIPACKS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6918674
Report Number3012307300-2017-02164
Device Sequence Number1323786
Product Code CAZ
UDI-Device Identifier20351688081602
UDI-Public20351688081602
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
E332605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician Assistant
Device Catalogue NumberA4100-17
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient Weight100